Alert archive / Nebraska / Blizzard Warnings in 2010

Blizzard Warning 1, NWS North Platte, NE

December 31, 20105 counties in Nebraska

NWS North Platte, NE issued this blizzard warning at Dec 31, 2010, 8:31 AM MST for 5 counties in Nebraska. It was in force for 14 hr. 14 reports came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Dec 31, 2010, 8:31 AM MST (15:31 UTC)
Expired
Dec 31, 2010, 11:00 PM MST
In force
14 hr
Issued by
NWS North Platte, NE

Counties Cherry County, NE, Garden County, NE, Grant County, NE, Hooker County, NE, Sheridan County, NE

The radar

The North Platte radar (KLNX), 98 km from the middle of the area, began a volume at 15:32 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Dec 31, 9:49 AM MSTBLIZZARDValentine, NENEDOR REPORTS BLIZZARD CONDITIONS ALL VALENTINE AREA ROADWAYS.
Dec 31, 12:05 PM MSTSNOW 46 N Gordon, NEWAIST HIGH SNOW DRIFTS WITH ESTIMATED 40 MPH WIND GUSTS.VISIBILITY LESS THAN ONE EIGHTH OF A MILE. TEMPERATURE AT TIME OF REPORT WAS MINUS 4 DEGREES.
Dec 31, 12:05 PM MSTBLIZZARD6 N Gordon, NEWAIST HIGH SNOW DRIFTS WITH ESTIMATED 40 MPH WIND GUSTS.VISIBILITY LESS THAN ONE EIGHTH OF A MILE. TEMPERATURE AT TIME OF REPORT WAS MINUS 4 DEGREES.
Dec 31, 12:30 PM MSTSNOW 6Rushville, NE
Dec 31, 12:30 PM MSTBLIZZARDRushville, NEVISIBILITY ABOUT 100 YARDS. 6 INCHES OF NEW SNOWFALL WITH FIVE FOOT HIGH DRIFTS. WIND SPEED ESTIMATED AT 30 TO 40 MPH.
Dec 31, 12:40 PM MSTHEAVY SNOW 71 Ne Kilgore, NE
Dec 31, 12:40 PM MSTBLIZZARD1 Ne Kilgore, NEVISIBILITY 300 FEET IN SNOW AND BLOWING SNOW. SNOW DRIFTS ARE 4 TO 5 FEET HIGH. STORM TOTAL SNOWFALL SO FAR 7 INCHES.
Dec 31, 12:50 PM MSTHEAVY SNOW 5Merriman, NE
Dec 31, 12:50 PM MSTBLIZZARDMerriman, NEVISIBILITY ONE EIGHTH TO ONE QUARTER MILE OR LESS. 5 INCHES OF STORM TOTAL SNOWFALL WITH DRIFTS OF 2 FEET.
Dec 31, 1:18 PM MSTBLIZZARDHyannis, NESHERIFF ESTIMATED VISIBILITIES FROM THE HOOD ORNAMENT TO 300 FEET. STORM TOTAL SNOWFALL ESTIMATED AT 8 TO 10 INCHES. SNOW AND BLOWING SNOW CONTINUED AT TIME OF REPORT. SNOW DRIFTS THREE FEET HIGH.
Dec 31, 1:20 PM MSTHEAVY SNOW 10.510 Ne Oshkosh, NE
Dec 31, 1:20 PM MSTBLIZZARD10 Ne Oshkosh, NEVISIBILITIES BEING REDUCED TO ONE EIGHTH TO ONE QUARTER MILE IN SNOW AND BLOWING SNOW. STORM TOTAL SNOWFALL 10.5 INCHES. SNOW DRIFTS RANGE FROM TWO TO FIVE FEET HIGH.
Dec 31, 1:30 PM MSTBLIZZARDMullen, NEVISIBILITIES PREDOMINATELY FROM ONE EIGHTH TO ONE QUARTER MILE IN SNOW AND BLOWING SNOW. SNOW DRIFTS ARE FOUR TO FIVE FEET HIGH. STORM TOTAL SNOWFALL 9 INCHES.
Dec 31, 4:11 PM MSTBLIZZARDMullen, NE10 INCHES OF SNOW ON THE GROUND WITH SEVERAL 5 FT DRIFTS. WINDS HAVE BEEN GUSTING TO OVER 30 MPH THROUGHOUT THE DAY. VISIBILITY 1/4 MILE OCCASIONALLY FALLING BELOW 1/8 OF A MILE DURING STRONGER GUSTS.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

N. Platte/Lee Bi, NE (KLBF), launched 12:00Z, 3.5 hours before the alert went out and 144 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, N. Platte/Lee Bi, NE at 12:00Z on 2010-12-31Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, N. Platte/Lee Bi, NE at 12:00Z on 2010-12-31The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 735 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
813 m above ground
0-6 km bulk shear
88 kt
0-1 km storm-relative helicity
735 m²/s²
0-3 km storm-relative helicity
810 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

537 
WWUS43 KLBF 311531
WSWLBF

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORTH PLATTE NE
931 AM CST FRI DEC 31 2010

...AN INTENSE WINTER STORM WILL CONTINUE TODAY AND THIS EVENING
ACROSS WESTERN AND NORTH CENTRAL NEBRASKA...

.PERIODS OF SNOW...GUSTY WINDS...BLOWING AND DRIFTING SNOW AND
DANGEROUS WIND CHILLS WILL CONTINUE TODAY AND THIS EVENING.

SNOW WILL CONTINUE TODAY AS AN UPPER LEVEL LOW TRACKS FROM
SOUTHWESTERN NEBRASKA INTO NORTHEASTERN NEBRASKA. MODERATE TO
HEAVY SNOW IS LIKELY ON THE NORTHERN AND WESTERN PERIPHERY OF THIS
SYSTEM AS IT LIFTS NORTHEAST ACROSS WESTERN AND NORTH CENTRAL
NEBRASKA. ADDITIONAL ACCUMULATIONS RANGING FROM AROUND AN INCH IN
SOUTHWESTERN NEBRASKA...UP TO 6 INCHES ACROSS CHERRY AND SHERIDAN
COUNTY. IN ADDITION TO SNOW...GUSTY NORTHWESTERLY WINDS UP TO 40
MPH ARE LIKELY...PRODUCING CONSIDERABLE BLOWING AND DRIFTING SNOW
AND PUSHING WIND CHILLS TO 15 TO 30 BELOW ZERO. 

NEZ004-005-022>024-094-312200-
/O.CAN.KLBF.WS.W.0003.000000T0000Z-110101T0600Z/
/O.NEW.KLBF.BZ.W.0001.101231T1531Z-110101T0600Z/
SHERIDAN-EASTERN CHERRY-GARDEN-GRANT-HOOKER-WESTERN CHERRY-
INCLUDING THE CITIES OF...GORDON...RUSHVILLE...VALENTINE...
OSHKOSH...HYANNIS...MULLEN...CODY...MERRIMAN...KILGORE
931 AM CST FRI DEC 31 2010 /831 AM MST FRI DEC 31 2010/

...BLIZZARD WARNING IN EFFECT UNTIL MIDNIGHT CST /11 PM MST/
TONIGHT...
...WINTER STORM WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A
BLIZZARD WARNING...WHICH IS IN EFFECT UNTIL MIDNIGHT CST /11 PM
MST/ TONIGHT. THE WINTER STORM WARNING HAS BEEN CANCELED. 


* MODERATE SNOW WILL CONTINUE THROUGH THIS AFTERNOON BEFORE
  DECREASING IN INTENSITY THIS EVENING. IN ADDITION TO
  SNOW...GUSTY NORTHWESTERLY WINDS OF 20 TO 30 MPH...WITH GUSTS
  OVER 40 MPH PRODUCE CONSIDERABLE BLOWING AND DRIFTING OF
  SNOW...REDUCING VISIBILITIES TO 1/4 MILE OR LESS. IN ADDITION
  TO SNOW AND BLOWING SNOW...BITTERLY COLD TEMPERATURES WILL
  COMBINE WITH THE WIND TO PRODUCE WIND CHILLS OF 15 TO 30 BELOW
  ZERO. 

* THROUGH MIDNIGHT CST (11 PM MST) TOTAL SNOW ACCUMULATIONS OF 8
  TO 12 INCHES ARE LIKELY.  

* NORTH WINDS OF 20 TO 30 MPH...WITH GUSTS TO 40 MPH...WILL CAUSE
  BLOWING AND DRIFTING SNOW. THIS WILL LEAD TO REDUCED
  VISIBILITIES...ESPECIALLY IN OPEN AREAS. DANGEROUS WIND CHILL
  READINGS OF 15 TO 30 DEGREES BELOW ZERO WILL DEVELOP AS ARCTIC
  AIR BUILDS INTO THE AREA.

* THE SNOW AND BLOWING SNOW WILL CREATE VERY HAZARDOUS TRAVEL
  CONDITIONS TODAY AND TONIGHT. IN ADDITION TO SNOW...VERY COLD
  TEMPERATURES...STRONG WINDS AND BITTERLY COLD WIND CHILLS ARE
  LIKELY.  

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A BLIZZARD WARNING MEANS SEVERE WINTER WEATHER CONDITIONS ARE
EXPECTED OR OCCURRING. FALLING AND BLOWING SNOW WITH STRONG WINDS
AND POOR VISIBILITIES ARE LIKELY. THIS WILL LEAD TO WHITEOUT
CONDITIONS...MAKING TRAVEL EXTREMELY DANGEROUS. DO NOT TRAVEL. IF
YOU MUST TRAVEL...HAVE A WINTER SURVIVAL KIT WITH YOU. IF YOU GET
STRANDED...STAY WITH YOUR VEHICLE.

&&

$$

NEZ006>010-025>029-035>038-312200-
/O.CON.KLBF.WS.W.0003.000000T0000Z-110101T0600Z/
KEYA PAHA-BOYD-BROWN-ROCK-HOLT-THOMAS-BLAINE-LOUP-GARFIELD-
WHEELER-ARTHUR-MCPHERSON-LOGAN-CUSTER-
INCLUDING THE CITIES OF...SPRINGVIEW...SPENCER...AINSWORTH...
BASSETT...ONEILL...THEDFORD...DUNNING...TAYLOR...BURWELL...
BARTLETT...ARTHUR...TRYON...STAPLETON...BROKEN BOW
931 AM CST FRI DEC 31 2010 /831 AM MST FRI DEC 31 2010/

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL MIDNIGHT CST
/11 PM MST/ TONIGHT...

A WINTER STORM WARNING REMAINS IN EFFECT UNTIL MIDNIGHT CST
/11 PM MST/ TONIGHT. 

* LIGHT TO MODERATE SNOW WILL CONTINUE THROUGH MIDNIGHT. PERIODS 
  OF HEAVY SNOW WILL OCCUR AT TIMES REDUCING VISIBILITY TO 1/4 
  MILE OR LESS. 

* SNOW ACCUMULATIONS OF 6 TO 12 INCHES ARE LIKELY WITH THE
  HEAVIEST ACCUMULATIONS ACROSS ALONG AND NORTH OF HIGHWAY 20. SOME
  ACCUMULATIONS OVER A FOOT ARE POSSIBLE ALONG THE SOUTH DAKOTA
  AND NEBRASKA BORDER.

* NORTH WINDS OF 20 TO 30 MPH...WITH GUSTS TO 40 MPH...WILL CAUSE
  BLOWING AND DRIFTING SNOW. THIS WILL LEAD TO REDUCED
  VISIBILITIES...ESPECIALLY IN OPEN AREAS. DANGEROUS WIND CHILL
  READINGS OF 15 TO 30 DEGREES BELOW ZERO WILL DEVELOP AS ARCTIC
  AIR BUILDS INTO THE AREA.

* THE SNOW AND BLOWING SNOW WILL CREATE VERY HAZARDOUS TRAVEL 
  CONDITIONS TODAY AND TONIGHT. IN ADDITION TO SNOW...VERY COLD 
  TEMPERATURES...STRONG WINDS AND BITTERLY COLD WIND CHILLS ARE 
  LIKELY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW...
BLOWING SNOW AND DANGEROUS WIND CHILLS ARE LIKELY. TRAVEL WILL BE
EXTREMELY DIFFICULT LATER TONIGHT INTO FRIDAY. IF YOU MUST
TRAVEL...CARRY A WINTER SURVIVAL KIT THAT INCLUDES EXTRA
CLOTHING...A FLASHLIGHT...A SHOVEL...FOOD...AND WATER IN YOUR
VEHICLE IN CASE OF AN EMERGENCY. IF YOU VENTURE OUTSIDE...WEAR
LAYERS OF CLOTHING AND COVER UP ALL EXPOSED SKIN. WIND CHILLS OF
20 TO 30 BELOW ZERO CAN PRODUCE FROSTBITE ON EXPOSED SKIN IN A
MATTER OF MINUTES.

&&

$$

NEZ056>059-069>071-312200-
/O.CON.KLBF.WS.W.0003.000000T0000Z-110101T0600Z/
DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER-
INCLUDING THE CITIES OF...CHAPPELL...BIG SPRINGS...OGALLALA...
GRANT...NORTH PLATTE...IMPERIAL...HAYES CENTER...CURTIS...EUSTIS
931 AM CST FRI DEC 31 2010 /831 AM MST FRI DEC 31 2010/

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL MIDNIGHT CST
/11 PM MST/ TONIGHT...

A WINTER STORM WARNING REMAINS IN EFFECT UNTIL MIDNIGHT CST
/11 PM MST/ TONIGHT. 

* LIGHT TO MODERATE SNOW WILL CONTINUE TODAY. PERIODS OF HEAVY
  SNOW WILL OCCUR AT TIMES REDUCING VISIBILITY TO 1/2 MILE OR
  LESS.

* SNOW ACCUMULATIONS OF 5 TO 8 INCHES ARE LIKELY ACROSS 
  SOUTHWEST NEBRASKA...ALONG AND SOUTH OF INTERSTATE 80...WITH 
  THE HEAVIEST ACCUMULATIONS ALONG INTERSTATE 80. 

* NORTH WINDS OF 20 TO 30 MPH...WITH GUSTS TO 40 MPH...WILL CAUSE
  BLOWING AND DRIFTING SNOW. THIS WILL LEAD TO REDUCED
  VISIBILITIES...ESPECIALLY IN OPEN AREAS. DANGEROUS WIND CHILL
  READINGS OF 15 TO 30 DEGREES BELOW ZERO WILL DEVELOP AS ARCTIC
  AIR BUILDS INTO THE AREA.

* THE SNOW AND BLOWING SNOW WILL CREATE VERY HAZARDOUS TRAVEL 
  CONDITIONS TODAY AND TONIGHT. IN ADDITION TO SNOW... VERY COLD 
  TEMPERATURES...STRONG WINDS AND BITTERLY COLD WIND CHILLS ARE 
  LIKELY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW...
BLOWING SNOW AND DANGEROUS WIND CHILLS ARE LIKELY. TRAVEL WILL BE
EXTREMELY DIFFICULT LATER TONIGHT INTO FRIDAY. IF YOU MUST
TRAVEL...CARRY A WINTER SURVIVAL KIT THAT INCLUDES EXTRA
CLOTHING...A FLASHLIGHT...A SHOVEL...FOOD...AND WATER IN YOUR
VEHICLE IN CASE OF AN EMERGENCY. IF YOU VENTURE OUTSIDE...WEAR
LAYERS OF CLOTHING AND COVER UP ALL EXPOSED SKIN. WIND CHILLS OF
20 TO 30 BELOW ZERO CAN PRODUCE FROSTBITE ON EXPOSED SKIN IN A
MATTER OF MINUTES.

&&

$$

BUTTLER
1 follow-up statement
571 
WWUS43 KLBF 312134
WSWLBF

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORTH PLATTE NE
334 PM CST FRI DEC 31 2010

...AN INTENSE WINTER STORM WILL CONTINUE THIS EVENING ACROSS
WESTERN AND NORTH CENTRAL NEBRASKA...

.PERIODS OF SNOW...GUSTY WINDS...BLOWING AND DRIFTING SNOW AND
DANGEROUS WIND CHILLS WILL CONTINUE THIS EVENING.

AN ADDITIONAL 1 TO 3 INCHES OF SNOW IS POSSIBLE THIS
EVENING...MAINLY NORTH AND WEST OF A LINE FROM NORTH PLATTE TO
ONIELL...WITH THE HEAVIEST AMOUNTS OVER THE WESTERN SANDHILLS AND
THE NORTHEASTERN NEBRASKA PANHANDLE. IN ADDITION TO SNOW...GUSTY
NORTHWESTERLY WINDS WILL PRODUCE AREAS OF BLOWING AND DRIFTING
SNOW...REDUCING VISIBILITIES...LEADING TO VERY HAZARDOUS TRAVEL
THIS EVENING. BITTERLY COLD TEMPERATURES WILL COMBINE WITH THE
WIND...LEADING TO WIND CHILLS OF 20 TO 30 BELOW ZERO OVERNIGHT
TONIGHT. CONDITIONS WILL IMPROVE MIDDAY SATURDAY AS TEMPERATURES
RISE INTO THE TEENS AND WINDS DIMINISH TO 10 TO 15 MPH. 

NEZ004-005-022>024-094-010600-
/O.NEW.KLBF.WC.Y.0007.110101T0600Z-110101T1800Z/
/O.CON.KLBF.BZ.W.0001.000000T0000Z-110101T0600Z/
SHERIDAN-EASTERN CHERRY-GARDEN-GRANT-HOOKER-WESTERN CHERRY-
INCLUDING THE CITIES OF...GORDON...RUSHVILLE...VALENTINE...
OSHKOSH...HYANNIS...MULLEN...CODY...MERRIMAN...KILGORE
334 PM CST FRI DEC 31 2010 /234 PM MST FRI DEC 31 2010/

...BLIZZARD WARNING REMAINS IN EFFECT UNTIL MIDNIGHT CST /11 PM
MST/ TONIGHT...
...WIND CHILL ADVISORY IN EFFECT FROM MIDNIGHT CST /11 PM MST/
TONIGHT TO NOON CST /11 AM MST/ SATURDAY...

THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A WIND
CHILL ADVISORY...WHICH IS IN EFFECT FROM MIDNIGHT CST /11 PM MST/
TONIGHT TO NOON CST /11 AM MST/ SATURDAY. A BLIZZARD WARNING
REMAINS IN EFFECT UNTIL MIDNIGHT CST /11 PM MST/ TONIGHT.


* LIGHT TO MODERATE SNOW WILL CONTINUE THIS EVENING BEFORE
  DIMINISHING OVERNIGHT. IN ADDITION TO SNOW...GUSTY NORTHWESTERLY
  WINDS THIS EVENING OF 20 TO 30 MPH...WITH GUSTS TO 40 MPH WILL
  PRODUCE CONSIDERABLE BLOWING AND DRIFTING OF SNOW... REDUCING
  VISIBILITIES TO 1/4 MILE OR LESS. IN ADDITION TO SNOW AND
  BLOWING SNOW...BITTERLY COLD TEMPERATURES WILL COMBINE WITH THE
  WIND TO PRODUCE WIND CHILLS OF 20 TO 30 BELOW ZERO.

* THROUGH MIDNIGHT CST (11 PM MST)...AN ADDITIONAL 1 TO 3 INCHES
  OF SNOW IS EXPECTED...RESULTING IN TOTAL ACCUMULATIONS OF 9 TO
  13 INCHES IN THE BLIZZARD WARNING AREA. AFTER MIDNIGHT CST (11
  PM MST)...SNOWFALL WILL DECREASE IN INTENSITY BEFORE ENDING
  SATURDAY MORNING.

* WINDS WILL DIMINISH SOME OVERNIGHT...DECREASING THE BLOWING SNOW
  THREAT...HOWEVER...DANGEROUS WIND CHILL READINGS OF 20 TO 30
  DEGREES BELOW ZERO WILL DEVELOP AS ARCTIC AIR BUILDS INTO THE
  AREA.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A BLIZZARD WARNING MEANS SEVERE WINTER WEATHER CONDITIONS ARE
EXPECTED OR OCCURRING. FALLING AND BLOWING SNOW WITH STRONG WINDS
AND POOR VISIBILITIES ARE LIKELY. THIS WILL LEAD TO WHITEOUT
CONDITIONS...MAKING TRAVEL EXTREMELY DANGEROUS. DO NOT TRAVEL. IF
YOU MUST TRAVEL...HAVE A WINTER SURVIVAL KIT WITH YOU. IF YOU GET
STRANDED...STAY WITH YOUR VEHICLE.

A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS
WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN
FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. 
IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND
GLOVES.

&&

$$

NEZ006>010-025>029-035>038-010600-
/O.NEW.KLBF.WC.Y.0007.110101T0600Z-110101T1800Z/
/O.CON.KLBF.WS.W.0003.000000T0000Z-110101T0600Z/
KEYA PAHA-BOYD-BROWN-ROCK-HOLT-THOMAS-BLAINE-LOUP-GARFIELD-
WHEELER-ARTHUR-MCPHERSON-LOGAN-CUSTER-
INCLUDING THE CITIES OF...SPRINGVIEW...SPENCER...AINSWORTH...
BASSETT...ONEILL...THEDFORD...DUNNING...TAYLOR...BURWELL...
BARTLETT...ARTHUR...TRYON...STAPLETON...BROKEN BOW
334 PM CST FRI DEC 31 2010 /234 PM MST FRI DEC 31 2010/

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL MIDNIGHT CST
/11 PM MST/ TONIGHT...
...WIND CHILL ADVISORY IN EFFECT FROM MIDNIGHT CST /11 PM MST/
TONIGHT TO NOON CST /11 AM MST/ SATURDAY...

THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A WIND
CHILL ADVISORY...WHICH IS IN EFFECT FROM MIDNIGHT CST /11 PM MST/
TONIGHT TO NOON CST /11 AM MST/ SATURDAY. A WINTER STORM WARNING
REMAINS IN EFFECT UNTIL MIDNIGHT CST /11 PM MST/ TONIGHT. 

* LIGHT SNOW WILL CONTINUE THROUGH MIDNIGHT WITH AN ADDITIONAL 1
  TO 2 INCHES OF SNOW POSSIBLE.  

* TOTAL SNOW ACCUMULATIONS OF 6 TO 10 INCHES ARE LIKELY WITH THE
  HEAVIEST ACCUMULATIONS ACROSS ALONG AND NORTH OF HIGHWAY 20.
  SOME ACCUMULATIONS OVER A FOOT ARE POSSIBLE ALONG THE SOUTH
  DAKOTA AND NEBRASKA BORDER.

* NORTH WINDS OF 20 TO 30 MPH...WITH GUSTS TO 40 MPH...WILL CAUSE
  BLOWING AND DRIFTING SNOW THIS EVENING. THIS WILL LEAD TO
  REDUCED VISIBILITIES...ESPECIALLY IN OPEN AREAS. AFTER
  MIDNIGHT...WINDS WILL DIMINISH TO 10 TO 15 MPH...HOWEVER...DANGEROUS
  WIND CHILL READINGS OF 15 TO 30 DEGREES BELOW ZERO WILL DEVELOP
  AS ARCTIC AIR BUILDS INTO THE AREA.

* THE SNOW AND BLOWING SNOW WILL CREATE VERY HAZARDOUS TRAVEL 
  CONDITIONS TODAY AND TONIGHT. IN ADDITION TO SNOW...VERY COLD 
  TEMPERATURES...STRONG WINDS AND BITTERLY COLD WIND CHILLS ARE 
  LIKELY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW...
BLOWING SNOW AND DANGEROUS WIND CHILLS ARE LIKELY. IF YOU MUST
TRAVEL...CARRY A WINTER SURVIVAL KIT THAT INCLUDES EXTRA
CLOTHING...A FLASHLIGHT...A SHOVEL...FOOD...AND WATER IN YOUR
VEHICLE IN CASE OF AN EMERGENCY. IF YOU VENTURE OUTSIDE...WEAR
LAYERS OF CLOTHING AND COVER UP ALL EXPOSED SKIN. WIND CHILLS OF
20 TO 30 BELOW ZERO CAN PRODUCE FROSTBITE ON EXPOSED SKIN IN A
MATTER OF MINUTES.

A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS
WILL COMBINE TO GENERATE LOW WIND CHILLS OF 20 TO 30 BELOW ZERO. THIS
WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS
ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A
HAT AND GLOVES.

&&

$$

NEZ056>059-069>071-010600-
/O.NEW.KLBF.WC.Y.0007.110101T0600Z-110101T1800Z/
/O.CON.KLBF.WS.W.0003.000000T0000Z-110101T0600Z/
DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER-
INCLUDING THE CITIES OF...CHAPPELL...BIG SPRINGS...OGALLALA...
GRANT...NORTH PLATTE...IMPERIAL...HAYES CENTER...CURTIS...EUSTIS
334 PM CST FRI DEC 31 2010 /234 PM MST FRI DEC 31 2010/

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL MIDNIGHT CST
/11 PM MST/ TONIGHT...
...WIND CHILL ADVISORY IN EFFECT FROM MIDNIGHT CST /11 PM MST/
TONIGHT TO NOON CST /11 AM MST/ SATURDAY...

THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A WIND
CHILL ADVISORY...WHICH IS IN EFFECT FROM MIDNIGHT CST /11 PM MST/
TONIGHT TO NOON CST /11 AM MST/ SATURDAY. A WINTER STORM WARNING
REMAINS IN EFFECT UNTIL MIDNIGHT CST /11 PM MST/ TONIGHT. 

* LIGHT SNOW WILL CONTINUE THROUGH MIDNIGHT WITH AN ADDITIONAL
  INCH OF ACCUMULATION POSSIBLE. 

* SNOW ACCUMULATIONS OF 5 TO 8 INCHES ARE LIKELY ACROSS SOUTHWEST
  NEBRASKA...ALONG AND SOUTH OF INTERSTATE 80...WITH THE HEAVIEST
  ACCUMULATIONS ALONG INTERSTATE 80.

* NORTH WINDS OF 20 TO 30 MPH...WITH GUSTS TO 40 MPH...WILL CAUSE
  BLOWING AND DRIFTING SNOW THIS EVENING. THIS WILL LEAD TO
  REDUCED VISIBILITIES...ESPECIALLY IN OPEN AREAS. WIND WILL
  DIMINISH TO 10 TO 20 MPH OVERNIGHT...DECREASING THE BLOWING SNOW
  THREAT...HOWEVER...DANGEROUS WIND CHILL READINGS OF 20 TO 30
  DEGREES BELOW ZERO WILL DEVELOP OVERNIGHT AS ARCTIC AIR BUILDS
  INTO THE AREA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW...
BLOWING SNOW AND DANGEROUS WIND CHILLS ARE LIKELY. IF YOU MUST
TRAVEL...CARRY A WINTER SURVIVAL KIT THAT INCLUDES EXTRA
CLOTHING...A FLASHLIGHT...A SHOVEL...FOOD...AND WATER IN YOUR
VEHICLE IN CASE OF AN EMERGENCY. IF YOU VENTURE OUTSIDE...WEAR
LAYERS OF CLOTHING AND COVER UP ALL EXPOSED SKIN. WIND CHILLS OF
20 TO 30 BELOW ZERO CAN PRODUCE FROSTBITE ON EXPOSED SKIN IN A
MATTER OF MINUTES.

A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS
WILL COMBINE TO GENERATE LOW WIND CHILLS OF 20 TO 30 BELOW ZERO. THIS
WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS
ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A
HAT AND GLOVES.

&&

$$

CLB

What forecasters said that day

The local office's own words before this blizzard warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS North Platte, NE wrote its last area forecast discussion before this blizzard warning went out at Dec 31, 2:55 AM MST, 5 hours 36 minutes earlier.

Area forecast discussion, Dec 31, 2:55 AM MST, 5 hours 36 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORTH PLATTE NE
355 AM CST FRI DEC 31 2010

.SYNOPSIS...
MAJOR WINTER STORM IS MOVING ACROSS THE REGION TODAY. WATER VAPOR
SHOWS UPPER LEVEL SPIN NOW MOVING NORTHEAST ACROSS CO. SURFACE LOW
FURTHER TO THE SE...OVER NRN OK AND SRN KS. LIGHT SNOW OVER NEARLY
ALL OF THE CWA AS OF 09Z...WITH POCKETS OF MODERATE AND HEAVY
SNOW. WINDS HAVE BEEN GUSTING FROM 20 TO 30 MPH...HOWEVER IN
HEAVIER SNOW...WINDS HAVE BEEN CLOSER TO 15 TO 20 MPH. LIMITED
REPORTS OVERNIGHT...WITH ABOUT 4 INCHES SO FAR AT THE OFFICE.

&&

.DISCUSSION...
NO CHANGE TO HEADLINE AS WINTER STORM WARNINGS CONTINUE THROUGH
MIDNIGHT. WILL NEED TO MONITOR CLOSELY AS WINDS NEAR 35 MPH TODAY
AND MAY REQUIRE AN UPGRADE TO BLIZZARD WARNING.

FIRST OFF MODELS IN GOOD AGREEMENT...WITH A TREND A LITTLE MORE
TO THE EAST FROM YESTERDAY RUNS. LOW HAS EJECTED OUT A LITTLE
DEEPER AND CAUSED THE SHIFT TO THE EAST. MAIN FOCUS CONTINUES TO
BE SNOW AMOUNTS...AS SURF TEMPS NEAR 0 WITH COLD COLUMN ALLOWING
FLUFFY SNOW AND RATIOS AROUND 20 TO 1. WIND HAS CAUSED SOME
BLOWING AND DRIFTING...HOWEVER VSBY HAVE BEEN HOOVERING AROUND
1/2SM TO 2SM.

GREAT LIFT CONTINUES TODAY...EVIDENT WITH HIGH OMEGA VALUES ON
BUFKIT SOUNDINGS...WHICH IS NOT SURPRISING AS UPPER LEVEL SYSTEM
CROSSES OVERHEAD. WATER VAPOR IS BEGINNING TO SHOW A DRY SLOT INTO
SW KS...HOWEVER RADAR FILLED IN OVER NW KS EARLIER...AND THINK
THIS WILL KEEP SNOW FLYING OVER SW NEB MUCH OF THE DAY. WILL BREAK
THE WSW INTO 2 SEGMENTS TODAY...AS LESSER AMOUNT EXPECTED
ALONG/SOUTH OF I80 TODAY. ALSO EXPECTING SNOW TO TAPER OF LATER
TODAY...IF NOT END BY 00Z...HOWEVER WINDS CONTINUE TO BLOW THE
POWDERY SNOW AND WILL CONTINUE TO HIGHLIGHT WSW THRU 06Z. HIGHER
AMOUNTS OF SNOW ACROSS THE NORTH AS SNOW HAS JUST PICKED UP IN THE
PAST COUPLE OF HOURS. COOLER CLOUD TOPS AND DEEP MOISTURE TO
PRODUCE HEAVY SNOW AT TIMES THIS MORNING...WITH AREAS OF 1 INCH
PER HOUR LIKELY. BY THE END OF THE STORM...TOTAL AMOUNTS CLOSER TO
10 INCHES. WINDS ALSO 20 TO 30 MPH AND WILL BE CLOSE TO REACHING
BLIZZARD CRITERIA OF 35 MPH. SNOW SHOULD BE EASILY BLOWN AND VSBY
REDUCED TO LESS THAN 1/2 POSSIBLE. CONFIDENCE IS LOW ON WINDS AS
MODELS HAVE HIGH RANGE FOR SURF PROGS AND THE WINDS HAVE VARIED
HERE AT THE OFFICE AS BANDS OF SNOW PASS OVERHEAD.

SYSTEM EXITS TONIGHT TO THE NE WITH MAYBE A FEW FLURRIES LINGER.
MORE OF A CONCERN WILL BE THE COLD TEMPS AND WINDS CONTINUING TO
BLOW. WIDESPREAD WIND CHILLS IN THE -20F TO -30F OVERNIGHT AS
TEMPS FALL BELOW ZERO. HEADLINE FOR WIND CHILL LIKELY IF CURRENT
HEADLINE NOT EXTENDED FOR SNOW/BLOWING SNOW...ALTHOUGH WILL HOLD
OFF AND ONLY HAVE ONE HEADLINE AT A TIME.

CLOUDS BEGIN TO DECREASE TOMORROW WHILE TEMPS STRUGGLE TO WARM
MUCH ABOVE 10. THEN AS HIGH PRESSURE MOVES OVER THE HIGH
PLAINS...TEMPS TO DROP AGAIN BELOW ZERO FOR TOMORROW
NIGHT...HOWEVER WINDS NOT AS STRONG.

REST OF THE FORECAST HAS CONTINUED TO UNDERCUT GUIDANCE AS
SNOWPACK SHOULD IMPACT TEMPS.

&&

.AVIATION...
SHORT TERM MODELS INDICATE THE SURFACE LOW OVER NORTHERN OKLAHOMA
BEGINS TO LIFT NORTHEAST TODAY. WIDESPREAD SNOWFALL...LOW
CEILINGS AND REDUCED VISIBILITIES WILL IMPACT TERMINALS KLBF AND
KVTN THROUGH 18Z WITH IFR TO LIFR CONDITIONS. BY NOON THE SURFACE
LOW IS FORECAST TO BE LOCATED OVER SOUTHWEST IOWA THAT WILL
INCREASE THE SURFACE PRESSURE GRADIENT ACROSS WESTERN NEBRASKA.
THE STRONGER WINDS WILL CREATE CONSIDERABLE BLOWING OF THE SNOW
INTO THE AFTERNOON. THE SNOW WILL TAPER OFF ACROSS THE SOUTHWEST
AND END...THAT WILL ALLOW CEILINGS TO LIFT TO MVFR CONDITIONS
INTO THE EVENING. NORTH TO THE KVTN TERMINAL SNOW WILL LINGER
TODAY INTO TONIGHT WITH SOME IMPROVEMENTS WITH CEILINGS MOVING
FROM IFR TO MVFR IN THE EVENING.

&&

.LBF WATCHES/WARNINGS/ADVISORIES...WINTER STORM WARNING UNTIL
MIDNIGHT CST /11 PM MST/ TONIGHT FOR
NEZ004>010-022>029-035>038-056>059-069>071-094.

&&

SHORT TERM/EXTENDED...MASEK
AVIATION...KECK
Hazardous weather outlook, Dec 31, 2:51 AM MST, 5 hours 40 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORTH PLATTE NE
351 AM CST FRI DEC 31 2010

NEZ004>010-022>029-035>038-056>059-069>071-094-011000-
SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN-
GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON-
LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER-
WESTERN CHERRY-
351 AM CST FRI DEC 31 2010 /251 AM MST FRI DEC 31 2010/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND
NORTH CENTRAL NEBRASKA.

.DAY ONE...TODAY AND TONIGHT.

THE LOW PRESSURE SYSTEM WILL LIFT NORTHEAST TODAY THAT WILL KEEP
WIDESPREAD SNOWFALL ACROSS THE AREA THROUGH NOON CST. HOURLY
SNOWFALL RATES COULD REACH AN INCH PER HOUR IN AREAS NORTH OF
HIGHWAY 2 WITH LESSER AMOUNTS TO THE SOUTH. NORTH WINDS WILL
CONTINUE TO USHER IN COLDER AIR WITH TEMPERATURES IN THE SINGLE
DIGITS AND WIND CHILL VALUES AS LOW AS 30 BELOW ZERO. THE SNOW
WILL BEGIN TO TAPER OFF ACROSS THE SOUTHWEST THIS AFTERNOON BUT
NOT BEFORE AN ADDITIONAL 1 TO 2 INCHES FALLS IN THE SOUTHWEST.
FURTHER NORTH THE SNOWFALL WILL LINGER WITH MODERATE TO HEAVY
SNOWFALL AT TIMES NORTH OF HIGHWAY 20 WHERE ANOTHER 4 TO 6 INCHES
IS POSSIBLE TODAY. STORM TOTAL SNOWFALL WILL RANGE FROM 3 INCHES
IN THE FAR SOUTHWEST TO AROUND A FOOT IN AREAS NORTH OF HIGHWAY 20
TO INCLUDE ALL OF BOYD AND NORTHERN HOLT COUNTIES.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

THE STORM SYSTEM MOVES OUT OF THE PLAINS ON SATURDAY. IN THE WAKE
OF THIS STORM EXTENSIVE SNOW COVER WILL EXIST THAT WILL IMPACT
TEMPERATURES THROUGH THE WEEKEND. AS THE ARCTIC HIGH BUILDS SOUTH
AND EAST MUCH COLDER AIR WILL SPREAD ACROSS WITH DAYTIME HIGHS 15
TO 25 DEGREES BELOW NORMAL. THEN OVERNIGHT LOWS TO DROP BELOW
ZERO WHERE THE COMBINED AIR TEMPERATURES AND WINDS WILL CREATE
DANGEROUS WIND CHILLS.

THOSE PLANNING TRAVEL ACROSS WESTERN AND NORTH CENTRAL NEBRASKA
SHOULD CONTINUE TO MONITOR THE LATEST FORECAST AND ROAD
CONDITIONS AS THIS SYSTEM MOVES ACROSS THE REGION.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT.

&&

THIS PRODUCT IS NOW AVAILABLE...ALONG WITH OTHER WEATHER...
HYDROLOGICAL AND CLIMATOLOGICAL INFORMATION...AT
HTTP://WWW.WEATHER.GOV/NORTHPLATTE

KECK

In the hours before

Local storm report, Dec 31, 7:50 AM MST, 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
850 AM CST FRI DEC 31 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0849 AM     SNOW             BARTLETT                41.88N 98.55W
12/31/2010  E2.0 INCH        WHEELER            NE   CO-OP OBSERVER

            SNOWFALL OVER THE PAST 24 HOURS ESTIMATED 2-3 INCHES

&&

CBUTTLER

Nearby

Blizzard Warnings in Nebraska, 2010Every blizzard warning in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.